Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Lubbock, TX
NWS Lubbock, TX issued this special weather statement at Sep 7, 2021, 10:32 PM CDT for Childress County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2021, 10:32 PM CDT (03:32 UTC)
- Expired
- Sep 7, 2021, 11:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Lubbock, TX
- Hail
- 0.50 in
- Wind
- 55
County Childress County, TX
The radar
The Altus AFB radar (KFDR), 120 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 3091 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
765
WWUS84 KLUB 080332
SPSLUB
Special Weather Statement
National Weather Service Lubbock TX
1032 PM CDT Tue Sep 7 2021
TXZ025-026-080400-
Childress TX-Hall TX-
1032 PM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of northern Childress
and northeastern Hall Counties through 1100 PM CDT...
At 1031 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Wellington, moving south at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Memphis and rural northern Childress County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3458 10002 3456 10056 3475 10053 3475 10009
TIME...MOT...LOC 0331Z 348DEG 16KT 3479 10033
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
$$
23What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this special weather statement went out at Sep 7, 10:02 PM CDT, 30 minutes earlier.
Area forecast discussion, Sep 7, 10:02 PM CDT, 30 minutes before
Area Forecast Discussion...UPDATED National Weather Service Lubbock TX 1002 PM CDT Tue Sep 7 2021 .UPDATE... A "cold" front is advancing southward through the southern Texas Panhandle, right on schedule. The front has little in the way of cooling associated with it, but decent convergence that has been able to force the development of isolated to widely scattered thunderstorms across the southeast Texas Panhandle into the southwest Oklahoma. This activity is advancing into an atmosphere characterized by modest MLCAPE, about 30 knots of deep layer shear, but increasing CIN. This makes it uncertain how far southward the convection will be able to maintain itself, but it does look like it could at least make it into our northeastern zones. Given this, we have boosted the PoPs to mentionable levels over the far southeast Texas Panhandle into the northern Rolling Plains from 03Z-06Z. Small hail, gusty outflow winds and a brief downpour will be possible if the convection can maintain itself. Outside of adjusting the PoP/Wx grids, the remainder of the forecast remains on track. && .PREV DISCUSSION... /issued 640 PM CDT Tue Sep 7 2021/ AVIATION... A weak front sagging through the central Texas Panhandle has sparked isolated convection early this evening. The front will continue southward, bringing a northerly wind shift to the northern terminals around or shortly after midnight, and at KLBB near 09Z. There is an outside shot a storm could survive to threaten the northern terminals after 03Z, but it is more probable the convection will fade before reaching the terminals late this evening. Hence, we have not included any thunder in the TAFs, but we will watch this closely. Outside of any storm impacts, VFR should prevail both pre- and post-frontal. PREV DISCUSSION... /issued 233 PM CDT Tue Sep 7 2021/ SHORT TERM... Satellite analysis reveals quite a dry atmosphere this afternoon, the result of upper ridging over the Great Basin slowly expanding overhead as a weakness in the upper height field over the Permian Basin rotates southwestward. Deep upper troughing over Ontario has induced a fairly potent surface low, with an associated surface front draped across the Midwest and into the Southern Plains. Surface analysis places the tail end of this front across the northern Texas Panhandle as of 19z. The frontal boundary has become increasingly diffuse as it slowly drifts southward given the large distance from the parent surface low over southern Canada. Nevertheless, guidance remains in good agreement that this front will continue southward and move into the CWA this evening, bringing a northeasterly wind shift and a modest surge of slightly cooler temperatures for tonight and tomorrow. Despite the anticipated frontal passage, the potential for precipitation looks quite limited this evening. Slowly expanding upper ridging has dried out the atmosphere considerably, with water vapor channel imagery indicating only a modest narrow band of slightly increased midlevel moisture across the TX/OK Panhandles behind the front. Furthermore, surface dewpoints have fallen into the lower to mid 50s on the Caprock, with lower 60s across the Rolling Plains. With this deep mixing, forecast soundings for this evening exhibit a distinctive inverted-V shape with PBL depths nearing 10k feet AGL. Hi-res guidance continues to back off in terms of convective coverage, pulling most precip further east into Oklahoma where better convergence resides. Given the weak nature of the frontal boundary over our area and the limited moisture available, this seems reasonable and am thinking that precip may be quite difficult to come by today and tonight. The forecast was therefore kept dry with sub-mentionable PoPs, although a few very isolated showers and storms are possible, mainly across the southeastern Texas Panhandle. Wednesday will feature slightly cooler daytime temperatures courtesy of generally easterly low level flow with continued dry conditions as upper ridging continues to slowly expand. /DWK LONG TERM... An upper level high, with ridging into the Canadian Rockies, will be positioned over the Great Basin Wednesday afternoon with a trough noted over the eastern half of the CONUS. A disturbance will circumnavigate the northern portion of the high (across SWRN Canada) and phase with a southeastward moving trough axis dropping into the Canadian Prairies. In turn, the flow across the PacNW will become increasingly zonal into the upcoming weekend while the GB high will be shoved southeastward into NM. By Sunday, near-zonal flow will be present across the northern CONUS with an flattened high across the southern half of the lower 48. Another trough will drop out of the Canadian Rockies early next week as the pattern starts to look a little bit like fall. By in large, guidance suggest a dry period for the remainder of the week with southerly flow in place after winds rotate from easterly to southerly tomorrow night. Indications are a cold front will make it into the northern Panhandle early Sunday morning followed by another surge Monday evening. It's about that time of year where these boundaries make it further south than guidance indicates, but each new model physics update creates new biases to which must be adapted. Temperature-wise, things will be around +5 degF as compared to seasonal norms. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 23
Hazardous weather outlook, Sep 7, 2:21 AM CDT, 20 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 221 AM CDT Tue Sep 7 2021 TXZ021>044-080730- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 221 AM CDT Tue Sep 7 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time.
In the hours before
Special weather statement, Sep 7, 10:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lubbock TX
1032 PM CDT Tue Sep 7 2021
TXZ025-026-080400-
Childress TX-Hall TX-
1032 PM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of northern Childress
and northeastern Hall Counties through 1100 PM CDT...
At 1031 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Wellington, moving south at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Memphis and rural northern Childress County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3458 10002 3456 10056 3475 10053 3475 10009
TIME...MOT...LOC 0331Z 348DEG 16KT 3479 10033
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
23Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.